My aunt has been smoking for 40 years, she is finally trying to quit. She has developed chronic bronchitis, asthma and the beginnings of emphysema. Her doctor has her on Advair, Accolate, Spiriva and Albuterol. She has had a chronic cough for 2 months. She is hoarse, has flu-like symptoms and her vocal chords are irritated. She has been given several anti-biotics and nothing has worked to clear up her chest congestion and mainly the hoarse and irritated vocal chords. Do you think one of the meds. can be causing this? Is she on too many meds?
Sometimes medicines can cause hoarseness, especially Advair due to the steroid in it. If she hasn't seen her doctor in the last two months since she began with these symptoms, then it would be wise for her go to him so that she can be examined thoroughly. She is on pretty powerful meds..but it sounds like she has alot of lung issues. Her congestion could easily be attributed to her chronic bronchitis, maybe she needs something that will actually break up the mucous such as Mucinex for example..Like I said, she should consult her doc if she hasn't already with these symptoms. Sunny
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.